Texas, 2006Flash Flood in Texas, July 29, 2006
July 29, 2006 · NWS LUB · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jul 29, 6:17 PM CST, 43 minutes earlier.
Area forecast discussion, Jul 29, 6:17 PM CST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
717 PM CDT SAT JUL 29 2006
.UPDATE...
HAVE UPDATED GRIDS AND SENT OUT TEXT PRODUCTS TO ACCOUNT FOR
ONGOING CONVECTION ACROSS THE WESTERN THIRD OF THE CWA.
SPECIFICALLY...HAVE INCREASED POPS TO LIKELY OUT WEST TAPERING TO
SLIGHT CHANCE OVER THE WESTERN ROLLING PLAINS. BELIEVE THIS
ACTIVITY WILL CONTINUE TO PROGRESS OFF TO THE EAST FOR THE NEXT
FEW HOURS WITH NEW GENERATION ALONG AND JUST BEHIND NORTH TO SOUTH
ORIENTED OUTFLOW BOUNDARY. PRIMARY THREATS WITH THE STORMS WILL BE
HEAVY RAIN...GUSTY WINDS AND POSSIBLE VISIBILITY REDUCTIONS FROM
BLOWING DUST...AND SMALL HAIL. THE ACTIVITY IS EXPECTED TO
DIMINISH AS WE MOVE LATER INTO THE EVENING AS THE BOUNDARY LAYER
COOLS AND THE STORMS MOVE INTO MORE STABLE AIR FARTHER EAST OF THE
UPPER LEVEL ENERGY IN NEW MEXICO.
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
02/23
Hazardous weather outlook, Jul 29, 3:15 AM CST, 15 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
415 AM CDT SAT JUL 29 2006
TXZ021>044-300915-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
415 AM CDT SAT JUL 29 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
Flash Flood, Hockley
- When
- July 29, 7:00 PM CST to 9:00 PM CST
- Where
- Hockley County, Levelland
- Reported by
- NEWSPAPER
- Coordinates
- 33.608, -102.343 (the zone’s center; the record gives no point)
Thunderstorms produced heavy downpours over parts of Hockley County during the evening hours of the 29th. Local newspaper reports indicated that rainfall totals ranged from a trace to more than 2.25 inches within an one hour period. The heavy rainfall rates and runoff resulted in flash flooding along Farm to Market Road 114 between College and Sherman Avenues. The driving surface became impassable and was temporarily closed by local officials. Event time is estimated.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, July 29 to 31, 20061 death · 14 injured · 1 event
- Heat in Michigan, July 29 to 31, 200625 injured · 17 events
- Flash Flooding and Lightning Strike in Tennessee, July 29, 20061 death · $100,000 · 4 events
- Heat in Missouri, July 29 to 31, 200621 injured · 4 events
- Heat in Illinois, July 29 to 31, 20061 death · 3 events
- Hail and Damaging Winds in New York, July 29, 2006$213,000 · 55 kt wind · 14 events
- Lightning Strike in Florida, July 29, 2006$250,000 · 1 event
- Damaging Winds in Georgia, July 29, 2006$55,000 · 60 kt wind · 2 events
- Heat in Missouri, July 29 to 31, 200637 events
- Flash Flooding in Arizona, July 29, 2006$40,000 · 2 events
- Damaging Winds in South Carolina, July 29, 2006$35,000 · 55 kt wind · 4 events
- Heat in Oklahoma, July 29 to 31, 200625 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523534.